Alert archive / North Dakota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 72, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 22, 2010, 3:37 AM CDT for Barnes County, Eddy County, Griggs County, North Dakota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2010, 3:37 AM CDT (08:37 UTC)
- Expired
- Jun 22, 2010, 4:30 AM CDT
- In force
- 53 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barnes County, ND, Eddy County, ND, Griggs County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 92 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 2:13 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
910
WUUS53 KFGF 220837
SVRFGF
NDC003-027-039-220930-
/O.NEW.KFGF.SV.W.0072.100622T0837Z-100622T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
337 AM CDT TUE JUN 22 2010
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARNES COUNTY IN SOUTHEAST NORTH DAKOTA...
SOUTHERN EDDY COUNTY IN NORTHEAST NORTH DAKOTA...
GRIGGS COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 430 AM CDT
* AT 334 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF ROBINSON TO 9
MILES NORTHWEST OF WOODWORTH TO 6 MILES EAST OF WOODWORTH TO 6
MILES NORTH OF WINDSOR TO 3 MILES SOUTHEAST OF WINDSOR TO 7 MILES
WEST OF SYDNEY TO 2 MILES NORTH OF JUD...MOVING TO THE EAST AT 45
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
URBANA AROUND 410 AM CDT.
ECKELSON AROUND 415 AM CDT.
NEW ROCKFORD...SANBORN AND LITCHVILLE AROUND 420 AM CDT.
ROGERS AND HASTINGS AROUND 425 AM CDT.
THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORMS
INCLUDE LEAL AND VALLEY CITY.
FOR MOTORISTS ON INTERSTATE 94...SEVERE THUNDERSTORMS WILL BE BETWEEN
NORTH DAKOTA MILE MARKER 272 AND NORTH DAKOTA MILE MARKER 300...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4769 9926 4768 9929 4774 9929 4773 9885
4766 9844 4733 9808 4720 9797 4708 9789
4693 9783 4678 9780 4664 9781 4664 9801
4664 9842 4729 9845 4733 9845 4734 9848
4760 9849 4760 9926
TIME...MOT...LOC 0837Z 254DEG 40KT 4727 9970 4726 9936
4713 9913 4700 9902 4689 9894 4673 9887
4656 9886
WIND...HAIL 60MPH 1.00IN
$$
G21 follow-up statement
653
WWUS53 KFGF 220917
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
417 AM CDT TUE JUN 22 2010
NDC003-027-039-220930-
/O.CON.KFGF.SV.W.0072.000000T0000Z-100622T0930Z/
EDDY ND-GRIGGS ND-BARNES ND-
417 AM CDT TUE JUN 22 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN EDDY
COUNTY IN NORTHEAST NORTH DAKOTA...AND BARNES AND GRIGGS COUNTIES IN
SOUTHEAST NORTH DAKOTA UNTIL 430 AM CDT...
AT 411 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF CARRINGTON TO 6
MILES NORTHWEST OF KENSAL TO NEAR COURTENAY TO 5 MILES EAST OF
SPIRITWOOD LAKE TO 3 MILES NORTH OF URBANA TO 8 MILES SOUTH OF
ECKELSON TO 3 MILES NORTH OF MARION...MOVING TO THE EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ROGERS AND HASTINGS AROUND 425 AM CDT.
VALLEY CITY...WALUM AND SUTTON AROUND 430 AM CDT.
THEREAFTER SOME OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS
INCLUDE REVERE...NOME...MOSE...KATHRYN...HANNAFORD AND DAZEY.
FOR MOTORISTS ON INTERSTATE 94...SEVERE THUNDERSTORMS WILL BE BETWEEN
NORTH DAKOTA MILE MARKER 280 AND NORTH DAKOTA MILE MARKER 300...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4769 9926 4768 9929 4774 9929 4773 9885
4766 9844 4733 9808 4720 9797 4708 9789
4693 9783 4678 9780 4664 9781 4664 9801
4664 9842 4729 9845 4733 9845 4734 9848
4760 9849 4760 9926
TIME...MOT...LOC 0917Z 254DEG 40KT 4739 9906 4738 9872
4724 9850 4711 9839 4700 9831 4684 9824
4667 9824
$$
G2What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:54 AM CDT, 43 minutes earlier.
Area forecast discussion, Jun 22, 2:54 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
254 AM CDT TUE JUN 22 2010
.DISCUSSION...
A COMPLEX WEATHER PATTERN IS EXPECTED TODAY...WITH DEEP CONVECTION
AND SEVERE WEATHER POSSIBLE TODAY. A SEVERE MCS CONTINUES TO MOVE
INTO CENTRAL ND...AND WILL CONTINUE TO MOVE INTO OUR FORECAST AREA
LATER TONIGHT. THEREFORE...WILL MAKE THIS DISCUSSION FAIRLY BRIEF
TO PREPARE FOR POTENTIAL SEVERE WEATHER EARLY THIS MORNING.
FOR TODAY...A SLIGHT RISK FOR SEVERE STORMS IS FORECAST FOR THE
ENTIRE REGION. THEREFORE...EXPECT POSSIBLE SEVERE WEATHER THIS
MORNING FROM THE MCS MOVING IN FROM THE WEST. THERE IS ANOTHER
THREAT FOR SEVERE WEATHER LATER THIS AFTERNOON WITH MLCAPES TO
3000 J/KG IN THE SOUTH AND STRONG DEEP LAYERED SHEAR AROUND 50KT.
THEREFORE...ALL MODES OF SEVERE WEATHER POSSIBLE THIS AFTERNOON
INCLUDING TORNADOES. HEAVY RAIN WILL ALSO BE POSSIBLE AND WILL
MAINTAIN THE FLASH FLOOD WATCH UNTIL 00Z...WITH THE BEST THREAT
FOR FLASH FLOODING IN EASTERN NORTH DAKOTA...ESPECIALLY THE DEVILS
LAKE BASING THAT GOT INUNDATED LAST NIGHT WITH VERY HEAVY RAIN.
FOR TONIGHT...EXPECT EVENING STORMS TO SLOWLY DISSIPATE AND MOVE
TO THE EAST. THERE COULD BE SOME THUNDER THROUGH THE NIGHT...BUT
ACTIVITY SHOULD BECOME SPOTTY AFTER 06Z.
FOR WED...THE NAM IS MORE BULLISH WITH A NW FLOW SEVERE WEATHER
EVENT POSSIBLE. THE GFS WOULD HAVE LITTLE CHANCE FOR CONVECTION.
WILL MAINTAIN CHANCE POPS FOR THUNDER THOUGH GIVEN THE ACTIVE
PATTERN AND A SHORTWAVE THAT WILL MOVE THROUGH BY AFTERNOON.
FOR THU...EXPECT A DRY DAY WITH RETURN FLOW DEVELOPING BY
AFTERNOON AND TEMPS NEAR NORMAL.
ON FRIDAY...THE POTENTIAL EXISTS FOR ANOTHER SEVERE WEATHER
EPISODE. THE GFS IS PAINTING A SFC LOW MOVING INTO SE ND FRI
AFTERNOON. THIS SYSTEM WILL BE ACCOMPANIED BY VERY STRONG
INSTABILITY AND DEEP LAYERED SHEAR. THE POTENTIAL EXISTS FOR
ANOTHER VERY ACTIVE DAY WITH SEVERE WEATHER POSSIBLE.
&&
.AVIATION...
A BAND OF IFR CONDITIONS WILL PERSIST EARLY THIS MORNING IN THE
NORTH BEFORE DISSIPATING AFTER 12Z. A LINE OF CONVECTION SHOULD
MOVE INTO MOST TAF SITES THIS MORNING AND THUNDER MAY RE-DEVELOP
ONCE AGAIN THIS AFTERNOON.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NDZ006>008-014>016-
024-026>030-038-039-049-052>054.
MN...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MNZ001>005-007-008-
013>015-022-027-029-030-040.
&&
DK/GROCHOCINSKIHazardous weather outlook, Jun 22, 3:17 AM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 317 AM CDT TUE JUN 22 2010 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-230830- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 317 AM CDT TUE JUN 22 2010 ...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 PM CDT... ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGHOUT ALL OF EASTERN NORTH DAKOTA AND WESTERN MINNESOTA. A SEVERE THUNDERSTORM COMPLEX CONTAINING DAMAGING WIND AND HEAVY RAIN WILL MOVE THROUGH SOUTHEAST NORTH DAKOTA EARLY THIS MORNING...THEN INTO PORTIONS OF WEST CENTRAL MINNESOTA. ANOTHER ROUND OF SEVERE THUNDERSTORMS IS POSSIBLE THIS AFTERNOON...AND THESE MAY CONTAIN ISOLATED TORNADOES...LARGE HAIL...DAMAGING WIND AND LOCALLY HEAVY RAINFALL. LOCALIZED FLASH FLOODING IS POSSIBLE TODAY...MAINLY IN AREAS THAT RECEIVED HEAVY RAIN YESTERDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE VERY ACTIVE WEATHER PATTERN WILL CONTINUE WITH THE THREAT FOR THUNDERSTORMS ON WEDNESDAY...THEN AGAIN ON FRIDAY INTO THE WEEKEND. THERE IS THE POTENTIAL FOR A LARGE SCALE SEVERE WEATHER EVENT ON FRIDAY...AS A STRONG SYSTEM MOVES INTO THE NORTHERN PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY. DK
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 4:26 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass, Griggs, Steele, Traill | 64 min |
| Jun 22, 4:44 AM CDT | Severe Thunderstorm Warning | FGF | Ransom, Richland | 61 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.